Réponses et réactions paradoxales au cours du traitement médicamenteux de l’infection à Mycobacterium ulcerans (ulcère de Buruli). Quatre observations en Guyane française

Autre(s) titre(s) Paradoxical reactions and responses during antibiotic treatment for Mycobacterium ulcerans infection (Buruli ulcer). Four cases from French Guiana
Type Article
Date 2014-06
Langue(s) Français
Auteur(s) Sambourg E.1, Dufour J1, 2, Edouard S.1, Morris A.3, Mosnier E.1, Reynaud Yann4, Sainte-Marie D.1, 2, Nacher M.2, 5, Guegan J. -F.6, 7, Couppie P.1, 2
Affiliation(s) 1 : Ctr Hosp Cayenne, Serv Dermatol, Cayenne 97300, French Guiana.
2 : Univ Antilles Guyane, Ctr Hosp Cayenne, EA EPaT 3593, Cayenne 97300, French Guiana.
3 : Bournemouth Univ, Sch Appl Sci, Poole BH12 5BB, Dorset, England.
4 : Inst Pasteur Guyane, Cayenne 97300, French Guiana.
5 : Ctr Hosp Cayenne, INSERM, CIE 802, CIC EC Antilles Guyane, Cayenne 97300, French Guiana.
6 : Univ Montpellier I, Ctr IRD Montpellier, CNRS, UMR MIVEGEC,IRD, F-34000 Montpellier, France.
7 : Univ Montpellier 2, Ctr IRD Montpellier, CNRS, UMR MIVEGEC,IRD, F-34000 Montpellier, France.
Source Annales De Dermatologie Et De Venereologie (0151-9638) (Masson Editeur), 2014-06 , Vol. 141 , N. 6-7 , P. 413-418
DOI 10.1016/j.annder.2014.01.010
WOS© Times Cited 4
Keyword(s) Mycobacterium ulcerans, Buruli ulcer, Paradoxical reaction, Tropical disease, French Guiana
Résumé en anglais Background. In recent years, first-line therapy for Mycobacterium ulcerans infection in French Guiana has consisted of antibiotics active against this organism. Two regimens are used comprising rifampicin associated with clarithromycin or amikacin. Patients and methods. We describe four patients presenting apparent worsening of their lesions during treatment: ulceration of a nodular lesion in a 32-year-old woman and worsening of an ulcerated lesion in three patients aged 16, 27 and 79 years. Discussion. In these 4 patients, we concluded that the symptoms were caused by a paradoxical response or a reaction, a phenomenon already described in tuberculosis and leprosy. Such worsening is transient and must not be misinterpreted as failure to respond to treatment. The most plausible pathophysiological hypothesis involves the re-emergence of potentially necrotizing cellular immunity secondary to the loss of mycolactone, a necrotizing and immunosuppressive toxin produced by M. ulcerans, resulting from the action of the antibiotics. (C) 2014 Elsevier Masson SAS. All rights reserved.
Texte intégral
Fichier Pages Taille Accès
6 1 MB Accès à la demande
Version "auteur" 13 306 KB Libre accès
Haut de la page

Comment citer 

Sambourg E., Dufour J, Edouard S., Morris A., Mosnier E., Reynaud Yann, Sainte-Marie D., Nacher M., Guegan J. -F., Couppie P. (2014). Réponses et réactions paradoxales au cours du traitement médicamenteux de l’infection à Mycobacterium ulcerans (ulcère de Buruli). Quatre observations en Guyane française. Annales De Dermatologie Et De Venereologie, 141(6-7), 413-418. Publisher's official version : https://doi.org/10.1016/j.annder.2014.01.010 , Open Access version : https://archimer.ifremer.fr/doc/00771/88288/